My son was diagnosed with asthma last year (same time as diabetes). He was able to go off his asthma medication during the spring and summer months which is apparently quite common. The doctor wanted him to re-start his inhaler as soon as school started due to the potential of cold/flu season starting which can make asthma worse. So, I gave him his inhaler at 4 pm last night. Then I had a strange night of blood sugar numbers. At 8pm his bg was 130 and then at 9pm his bg was 324. In one hour he rose almost 200 points and that was without any food (his last meal was at 5:30pm!). Now, my son often does rise at bedtime, but I had a 200% temp basal going, which I always do. I couldn't get his bg down until 2am, all the while correcting and keeping a temp basal going. Is this some kind of response to the asthma medication? My doctor thinks it is absolutely necessary to start him on the asthma medication in order to prevent any problems. She says that it takes 2 weeks for the medication to totally kick in, so I should not wait. But, I kind of don't like having him on medication if he is currently not having any asthma symptoms. I worry about how it will affect his blood sugars (especially after day 1). I know uncontrolled asthma is worse, but it is hard giving him medication when he is currently symptom free.